Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 28, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Oct 10, 2010, 2:58 PM EDT for 12 counties in Georgia. It took effect at Oct 11, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2010, 2:58 PM EDT (18:58 UTC)
- In effect from
- Oct 11, 2010, 2:00 PM EDT
- Expired
- Oct 11, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Paulding County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS82 KFFC 101858 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EDT SUN OCT 10 2010 GAZ001>005-011-012-019-020-030-031-041-110300- /O.NEW.KFFC.FW.W.0028.101011T1800Z-101012T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK-PAULDING-HARALSON- 258 PM EDT SUN OCT 10 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT MONDAY FOR PORTIONS OF NORTHWEST GEORGIA FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM EDT MONDAY FOR PORTIONS OF NORTHWEST GEORGIA...NORTH AND WEST OF A LINE FROM CHATSWORTH TO DALLAS AND BUCHANAN. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY OF 15 TO 25 PERCENT AND WEST WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
3 follow-up statements
741 WWUS82 KFFC 110035 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 PM EDT SUN OCT 10 2010 GAZ001>005-011-012-019-020-030-031-041-110900- /O.EXT.KFFC.FW.W.0028.101011T1800Z-101011T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK-PAULDING-HARALSON- 835 PM EDT SUN OCT 10 2010 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM TO 7 PM EDT MONDAY FOR PORTIONS OF NORTHWEST GEORGIA FOR LOW RELATIVE HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM TO 7 PM EDT MONDAY FOR PORTIONS OF NORTHWEST GEORGIA...NORTH AND WEST OF A LINE FROM CHATSWORTH TO DALLAS AND BUCHANAN. . DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITY OF 15 TO 25 PERCENT AND WEST WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BDL
972 WWUS82 KFFC 110614 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 AM EDT MON OCT 11 2010 GAZ001>005-011-012-019-020-030-031-041-112100- /O.CON.KFFC.FW.W.0028.101011T1800Z-101011T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK-PAULDING-HARALSON- 214 AM EDT MON OCT 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PORTIONS OF NORTHWEST GEORGIA FOR LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PORTIONS OF NORTHWEST GEORGIA... GENERALLY NORTH AND WEST OF A LINE FROM CHATSWORTH TO DALLAS AND BUCHANAN. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITY OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
585 WWUS82 KFFC 111602 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EDT MON OCT 11 2010 GAZ001>005-011-012-019-020-030-031-041-112300- /O.CON.KFFC.FW.W.0028.101011T1800Z-101011T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-POLK-PAULDING-HARALSON- 1202 PM EDT MON OCT 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR PORTIONS OF NORTHWEST GEORGIA FOR LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PORTIONS OF NORTHWEST GEORGIA... GENERALLY NORTH AND WEST OF A LINE FROM CHATSWORTH TO DALLAS AND BUCHANAN. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITY OF 15 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES PORTIONS OF THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Oct 10, 1:45 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 10, 1:45 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EDT SUN OCT 10 2010 .UPDATE... FORECAST LOOKS TO BE ON TRACK WITH CURRENT WARMING TRENDS. NO UPDATES ARE PLANNED AT THIS TIME. WILL BE WATCHING DRYING CONDITIONS THIS AFTERNOON AS A FEW SPOTS MAY MEET CRITICAL FIRE WEATHER CONDITIONS...BUT THESE AREAS SHOULD SEE DURATIONS LESS THAN FOUR HOURS. 31 && .SHORT TERM /TODAY THROUGH TUESDAY/... /ISSUED 401 AM EDT SUN OCT 10 2010/ HIGH PRESSURE AND DRY CONDITIONS WILL CONTINUE AGAIN TODAY AND ON MONDAY. THE DOMINATING RIDGE BEGINS TO BREAK DOWN BY TUESDAY AS A STRONG UPPER SHORT WAVE DIVES DOWN ACROSS OK-MO BY TUESDAY AFTERNOON. STILL NO RAIN EXPECTED IN THE SHORT TERM...HOWEVER IMPENDING CHANGES IN THE OVERALL WEATHER PATTERN SHOULD BE NOTICEABLE ON TUESDAY WITH INCREASING CLOUDS FROM THE WEST AND SCATTERED SHOWERS MOVING ACROSS THE LOWER MS VALLEY REGION. OTHERWISE...STILL MAINLY A TEMPERATURE FORECAST WITH UNSEASONABLY WARM CONDITIONS CONTINUING. HAVE LEANED TOWARD A MAV AND MET BLEND FOR HIGHS TODAY AND MONDAY...AS RESULTING NUMBERS WERE A DEGREE OR TWO WARMER THAN PERSISTENCE AND AGREED WELL WITH THE GRADUAL WARMING PATTERN AHEAD OF THE NEXT WEATHER SYSTEM. HIGHS ON TUESDAY SHOULD BE A DEGREE OR TWO COOLER WITH INCREASING CLOUDS. MAV LOWS LOOKED A BIT TOO COOL TONIGHT...SO TOOK A MAV AND MET BLEND...THEN MAV LOWS LOOKED REASONABLE THROUGH THE REST OF THE SHORT TERM. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... /ISSUED 401 AM EDT SUN OCT 10 2010/ MAV AND ECMWF STILL IN GOOD AGREEMENT...WITH BOTH MODELS SHOWING A STRONG SHORT WAVE TRACKING ACROSS THE DEEP SOUTH TUESDAY NIGHT- EARLY WEDNESDAY...AND DRAGGING A PRE-FRONTAL TROUGH INTO THE STATE ON WEDNESDAY. A SECOND SHORT WAVE WILL DRIVE A COLD FRONT ACROSS THE AREA WEDNESDAY NIGHT-THURSDAY MORNING. RAIN CHANCES WILL REMAIN ISOLATED TO LOW SCATTERED WITH LIMITED MOISTURE AND INSTABILITY NOTED AHEAD OF THE APPROACHING DISTURBANCE AND ASSOCIATED SURFACE FEATURES. AT THIS TIME...EXPECT TO SEE ISOLATED TO OCCASIONALLY SCATTERED SHOWERS MOVE INTO NW GA TUESDAY EVENING AND OVERNIGHT...THEN POSSIBLY DISSIPATING ON WEDNESDAY AS THE FIRST DISTURBANCE LIFTS OFF TO THE NE. THE SECOND DISTURBANCE AND COLD FRONT WEDNESDAY NIGHT WILL BRING ANOTHER CHANCE OF SHOWERS WEDNESDAY NIGHT-EARLY THURSDAY. LACK OF DEEP LAYER CAPE AND MOISTURE AHEAD OF BOTH SYSTEMS WILL GREATLY HINDER THUNDERSTORM DEVELOPMENT. THEREFORE...WILL CONTINUE TO MENTION ONLY SHOWERS AT THIS TIME. HIGH PRESSURE WILL USHER IN ANOTHER DRY/COOL AIR MASS...BRINGING MORE SEASONABLE TEMPERATURES BACK TO THE REGION BY FRIDAY AND SATURDAY. 39 .AVIATION... 18Z UPDATE... VFR/SKC CIGS EXPECTED TO CONTINUE THROUGH MUCH OF THE TAF PERIOD. MAY SEE FEW CU 060-070 FT AFT 16Z MON. VSBY UNRESTRICTED...EXCEPT POSSIBLY 4 TO 6 MILES IN FOG/HAZE AT FAVORED LOCATIONS (IE MCN/AHN/FTY) BETWEEN 09Z AND 13Z. WINDS WILL REMAIN LIGHT AND GENERALLY VARIABLE IN DIRECTION WITH SURFACE HIGH CENTERED TO OUR NORTH. HOWEVER...WINDS SHOULD FAVOR A SW-W DIRECTION THROUGH MUCH OF THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 49 .FIRE WEATHER... /ISSUED 401 AM EDT SUN OCT 10 2010/ RELATIVE HUMIDITY WILL CONTINUE TO APPROACH RED FLAG LEVELS FOR A BRIEF TIME THIS AFTERNOON AND AGAIN ON MONDAY. HOWEVER...DURATION AND COVERAGE SHOULD BE OUTSIDE OF CRITERIA FOR A RED FLAG WARNING AT THIS TIME. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 49 86 53 86 / 0 0 5 5 5 ATLANTA 85 57 86 59 84 / 0 0 5 5 10 BLAIRSVILLE 81 47 80 47 79 / 0 0 5 5 10 CARTERSVILLE 85 47 86 48 85 / 0 0 5 5 10 COLUMBUS 89 55 88 58 87 / 0 0 5 5 10 GAINESVILLE 84 56 84 57 84 / 0 0 5 5 5 MACON 88 49 88 54 88 / 0 0 5 5 5 ROME 86 48 87 48 85 / 0 0 5 5 10 PEACHTREE CITY 86 47 87 47 85 / 0 0 5 5 10 VIDALIA 87 56 88 59 87 / 0 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/39/19
Hazardous weather outlook, Oct 10, 4:39 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 AM EDT SUN OCT 10 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 439 AM EDT SUN OCT 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... WEAK SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHEAST U.S. THROUGH MONDAY...THEN BEGIN TO SHIFT EAST. HIGH PRESSURE ALOFT WILL ALSO WEAKEN AS AN UPPER LOW MOVES INTO THE AREA FROM THE WEST BY TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 19
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.